Announcement

Collapse
No announcement yet.

Motion Sickness/ Vertigo tablets?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Motion Sickness/ Vertigo tablets?

    Dear pharmacists,

    I suffer with tinnitus, which I am awaiting a referral for ENT. I also recently suffered with a bout of suspected labrinthitis.- severe dizzy/spinning sensations,tinnitus worse, but no sickness or nausea. I also suffer with general anxiety therefore that could have been a contributing factor.

    with the above in mind, I sometimes nearly daily have the occasional feeling of the above symptoms but on less severe level. These have been present for a few years. I will tell the specialist about these symptoms when I go for the tinnitus ENT appointment. I will ask if he thinks it is related to anxiety or it could actually be of vestibular origin.

    So so that's the back ground!!!!! I am going on a ferry- plymouth to roscoff prior to my ENT appointment. and in my experience I always get dizzy and vertigo type feelings but no sickness or nausea on boats.

    Can anyone recommend the best OTC tablet that may help ease the symptoms- particularly dizziness/vertigo, not so much nausea? I remember taking phenergan once for sleep and was too sedating so not that!

    The only other information i can find are these cinnarizine, cycizine and hyoscine.

    Thanks in advance.

    Mark.


  • #2
    My wife has prescribed by the Dr the generic version of Stemetii for her vertigo,
    johnep

    Comment


    • markjjj
      markjjj commented
      Editing a comment
      I was prescribed something called buccastem, when the labrinthitis was suspected. Had about 16 tablets supply but stopped after a week as made me feel like poo.

  • #3
    Or try a non drug method. There is good evidence that pressure on the P6 acupressure point (inside the wrist) helps with nausea. Thats why Seabands are used for post op nausea and vomiting. And as the name implies....they are sold for motion sickness. I do sympathise on the labyrinthitis. My husband suffers from this and it can make him feel lousy

    Comment


    • Dragonlady
      Dragonlady commented
      Editing a comment
      It is for some types of of vertigo . My suggestion was more to help you on your ferry trip

    • gmorris291
      gmorris291 commented
      Editing a comment
      Just out of interest, I have been suffering with unilateral tinnitus in the right ear, tension in the facial muscle radiating from the right hand side of my face to my scalp, imbalance, nausea and vision disturbance. The effect on my quality of life has been quite disabling at certain times.

      Having been seen by two ENT specialists and having a MRI scan, one CT scan, and subjected calorics tests, I was discharged by ENT as they could deduce what was wrong. I was referred to Neurology. Here, I was given a further MRI scan and nerve conduction tests. Again, nothing could be deduced. However, during the course of being seen by two separate Neurology Consultants I was initially diagnosed with possible temporal arteritis and subjected to 60mg daily of Prednisolone.

      Eventually when this proved unsuccessful I was weaned of them and suggested I take Sodium Valproate which I questioned. Migraine was suggested as a possible cause as was sleep apnoea and the “male menopause”. Gabapentin and amitryptiline were also offered, which I also decided not to pursue. So, after a period of nearly two years and having seen four individual consultants I felt as bad as when I first went to my GP.

      In desperation I visited a chiropractor. On the first visit, he suggested that it was my TMJ that was the root cause of my trouble and my posture was also a cause of my imbalance. He suggested I visited my dentist who confirmed that my temporalis and masseter muscles were very tense on the right hand side of my face. Also, years ago during dental treatment, my jaw had locked open no doubt due to a problem with my TMJ. The dentists has prepared dental splints which I have to wear all night and for two hours in the day. This has the effect of reducing any grinding of the teeth when asleep and reducing biting hard subconsciously. I also have to avoid eating anything that is difficult to chew.

      Between the dentist and chiropractor I feel heaps better. Not cured as yet, but my quality of life is considerably improved. The British Tinnitus Association mention tinnitus, imbalance and nausea caused by TMJ disorders. Further reading has brought to light that vision disturbance can also be a symptom.

      I am disappointed that although unilateral tinnitus is a red flag symptom to be investigated for acoustic neuroma or other possible tumours and these had been discounted by my scans, none of the consultants had the knowledge that it can also be cause by TMJ disorders. Also, if I were not confident in refusing sodium valproate, gabapentin and amitryptiline after being subjected to high does of prednisolone I would still be no further forward.

    • Dragonlady
      Dragonlady commented
      Editing a comment
      The problem with specialists is they are specialists in ONE area and have a problem thinking outside the box

  • #4
    I found a site devoted to TMD but not TMJ. Or, are they the same?
    Company is Cerezen.
    johnep

    Comment


    • gmorris291
      gmorris291 commented
      Editing a comment
      They are the same, TMD meaning temporomandibular joint disorders.

  • #5
    Such a shame that I've taken two years, dodged numerous attempts to be spaced out by various drugs, to find a condition that is diagnosed by a symptom checker on the net. Wished I had looked at that from the start!

    Comment


    • #6
      I remember salesmen trying to sell me Encyclopaedias. Now the net is the fount of my search for knowledge.
      johnep

      Comment


      • #7
        Basically you were suffering from tight jaw muscles Gmorris and the Doctors didn't have a f**cking clue what it was and decided to throw Gabapentin, Sodium Valproate or amitrypline at it in the hope of curing it. Had you accepted the drugs you would have more problems to deal with, most likely being zombified by the stuff. I bet a simple head and facial massage to relax the tense muscles never crossed their minds, incredible how modern medicine is utterly clueless at times!!

        Comment


        • gmorris291
          gmorris291 commented
          Editing a comment
          I was attempting to be diplomatic, but you have summed up my experience exactly. A dental splint, hot water bottle on the tense muscles, regular massage of those muscles and avoiding food difficult to chew is making a huge difference to me. Not sure how much the chiropractor is helping, but will carry on with him as "every little helps".

      • #8
        My wife suffers from vertigo and just diagnosed with Menieres. Part of her therapy is Cinnazarine. (Stugeron).
        However at the horse she was told MCS for the Cinnazarine. Before I purchase Stugeron would like any info on general availability of Cinnazarine.
        johnep

        Comment


        • #9
          My wife runs out of her cinnarizine tomorrow. Phoned Teva today and told not available until mid to late December. Ie next year. In desperation I phoned the shoe and they had stock. I then phoned the horse and asked if they could perhaps borrow from the shoe. Oh no, was the reply. They would reload the script onto the spine and the shoe could download. So I rephoned the horse to arrange this. A bit different to my day when I sometimes had to phone round other chemists and then send an assistant to borrow or exchange. (Usually some Ventolin inhalers as currency).
          Hope to collect from the shoe tomorrow.
          johnep

          Comment

          Working...
          X